Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 13, 2005, 12:32 PM CDT for Runnels County, Taylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 12:32 PM CDT (17:32 UTC)
- Expired
- Aug 13, 2005, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 131742
FFWSJT
TXC399-441-132030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1232 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAYLOR COUNTY IN WEST CENTRAL TEXAS
RUNNELS COUNTY IN WEST CENTRAL TEXAS
* UNTIL 330 PM CDT
* AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS NEAR WINTERS...MOVING NORTH
AT 25 MPH. SINCE 1130 AM...DOPPLER RADAR HAVE INDICATED RAINFALL
AMOUNTS OF 1.5 TO 2.5 INCHES IN RUNNELS COUNTY...FROM JUST WEST
OF WINTERS SOUTH TO HIGHWAY 158. AN ADDITIONAL 2 TO 3 INCHES
OF RAIN WILL BE POSSIBLE ACROSS THE WARNING AREA...WITH THE BEST
CHANCE FOR FLASH FLOODING ACROSS NORTHERN RUNNELS AND SOUTHERN
TAYLOR COUNTIES...INCLUDING BRADSHAW...TUSCOLA...LAKE
ABILENE AND WINTERS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DONT DROWN.
LAT...LON 3166 10023 3164 9971 3199 9972 3208 9970
3213 9964 3252 9962 3251 10014
$$3 follow-up statements
000
WGUS74 KSJT 131809
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
105 PM CDT SAT AUG 13 2005
TXC399-441-132030-
TAYLOR TX-RUNNELS TX-
105 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM CDT FOR RUNNELS AND
TAYLOR COUNTIES...
AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA...MAINLY RUNNELS COUNTY. SINCE 1130 AM...DOPPLER RADAR HAVE
INDICATED RAINFALL AMOUNTS OF 3 TO 4 INCHES IN RUNNELS COUNTY...FROM
WINTERS SOUTH TO HIGHWAY 158. AN ADDITIONAL 2 TO 3 INCHES OF RAIN
WILL BE POSSIBLE ACROSS THE WARNING AREA...WITH THE BEST CHANCE FOR
FLASH FLOODING ACROSS NORTHERN RUNNELS AND SOUTHERN TAYLOR
COUNTIES...INCLUDING BRADSHAW...TUSCOLA...LAKE ABILENE AND WINTERS.
TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3166 10023 3164 9971 3199 9972 3208 9970
3213 9964 3252 9962 3251 10014
$$000
WGUS74 KSJT 131821
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
117 PM CDT SAT AUG 13 2005
TXC399-441-132030-
TAYLOR TX-RUNNELS TX-
117 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM CDT FOR NORTHERN
RUNNELS AND TAYLOR COUNTIES...
AT 111 PM CDT...RUNNELS COUNTY AND WINTERS LAW ENFORCEMENT OFFICIALS
REPORTED UP TO A FOOT OF WATER GOING OVER THE STREETS IN THE TOWN OF
WINTERS. SEVERAL VEHICLES HAVE STALLED OUT ALONG WITH SOME
ACCIDENTS BEING REPORTED. ABOUT 3 TO 4 INCHES OF RAIN HAS FALLEN
SINCE THE RAIN BEGAN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADSHAW...OVALO...AND LAKE ABILENE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3197 10013 3189 9976 3199 9972 3208 9970
3213 9964 3252 9962 3251 10011
$$000
WGUS74 KSJT 132008
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT SAT AUG 13 2005
TXC399-441-132030-
TAYLOR TX-RUNNELS TX-
301 PM CDT SAT AUG 13 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 330 PM CDT FOR NORTHEASTERN
RUNNELS AND TAYLOR COUNTIES...
AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM WITH VERY HEAVY RAIN. THIS STORM WAS LOCATED
NEAR BUFFALO GAP...OR ABOUT 12 MILES SOUTHWEST OF ABILENE...MOVING
NORTHEAST AT 10 MPH. DOPPLER RADAR HAVE INDICATED RAINFALL RATES OF
2 TO 3 INCHES ACROSS SOUTHWEST NOLAN COUNTY...BETWEEN HAPPY VALLEY
AND BRADSHAW. ALSO...RAIN HAS ENDED IN WINTERS...BUT FLASH FLOODING
MAY BE STILL OCCURRING. EARLIER IN WINTERS...LAW ENFORCEMENT REPORTED
SEVERAL VEHICLES HAVE STALLED OUT ALONG WITH SOME ACCIDENTS BEING
REPORTED. AN ADDITIONAL INCH OF RAIN IS POSSIBLE ACROSS MAINLY
TAYLOR COUNTY.
TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE
THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO
ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3197 10013 3189 9976 3199 9972 3208 9970
3213 9964 3252 9962 3251 10011
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 8:39 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Aug 13, 8:39 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 839 AM CDT SAT AUG 13 2005 .SHORT TERM... UPDATED ZONES TO REFLECT BATCH OF PRECIPITATION MOVING NNE ACROSS EASTERN CWA IN RESPONSE TO UPPER TROF AND DEEP LOW LEVEL MOISTURE. && .PREV DISCUSSION... (ISSUED 329 AM CDT SAT AUG 13 2005) SHORT TERM... MOIST TROPICAL AIRMASS IN PLACE TODAY. GFS MODEL HAS MEAN RH VALUES OF 70 TO 80 PERCENT INTO TUESDAY...AT WHICH TIME THEY FALL INTO THE 50S. HARD TO SEE SHORTWAVES IN WATER VAPOR LOOP AS CONVECTION HAS DIRTIED IT UP QUITE A BIT. SCATTERED THUNDERSTORMS IN THE BIG COUNTRY WERE MOVING NORTH AT 20 TO 25 MPH...AND WERE PRODUCING SOME LOCALLY HEAVY RAIN. AN OUTFLOW BOUNDARY WAS MOVING EAST INTO HASKELL AND THROCKMORTON COUNTES...WHILE A WEAK COLD FRONT WAS NEARLY STATIONARY IN THE PANHANDLE. WILL FOLLOW GFS MOS GUIDANCE FAIRLY CLOSELY TODAY...THOUGH WILL TAKE HIGHS DOWN A COUPLE DEGREES FOR THE ADDITIONAL CLOUD COVER...ESPECIALLY FROM THIS MORNING. SHOULD SEE PARTLY CLOUDY THIS AFTERNOON. LONG TERM... GFS MODEL INDICATES WEAK COLD FRONT APPROACHING AND WASHING OUT OVER THE BIG COUNTRY SUNDAY. CONFIDENCE NOT HIGH ON JUST HOW FAR THE FRONT WILL GET (AS IT MAY REMAIN NORTH). INCREASED CHANCES OF RAIN ON SUNDAY HOWEVER. SHORTWAVE ASSOCIATED WITH UPPER LOW CURRENTLY IN THE BAJA CALIFORNIA MAY ALSO GIVE A BOOST TO PRECIPITATION CHANCES IN THE SUNDAY NIGHT/MONDAY TIME PERIOD...AS IT MOVES NORTHEAST IN THE SOUTHWEST FLOW ALOFT. UPPER HIGH TRIES TO REESTABLISH ITSELF TOWARD MID WEEK...THOUGH THERE STILL IS SOME MOISTURE ENTRAINED IN IT. WILL KEEP MID/LATE NEXT WEEK PRECIPITATION FREE ON THIS FORECAST PACKAGE HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 90 71 88 70 / 40 40 50 50 SAN ANGELO 90 73 90 73 / 30 30 40 30 JUNCTION 90 72 91 73 / 40 20 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/26
Hazardous weather outlook, Aug 13, 5:37 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 537 AM CDT SAT AUG 13 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-141045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 537 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SUBTROPICAL MOISTURE WILL CONTINUE TO STREAM INTO WEST CENTRAL TX...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAIN WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK... AS A MOIST SUBTROPICAL AIRMASS REMAINS OVER WEST CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 14
In the hours before
Special weather statement, Aug 13, 10:56 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1056 AM CDT SAT AUG 13 2005 TXZ073-139-140-154-155-168>170-131900- BROWN TX-COLEMAN TX-CONCHO TX-KIMBLE TX-MASON TX-MCCULLOCH TX- MENARD TX-SAN SABA TX- 1056 AM CDT SAT AUG 13 2005 VERY HEAVY RAIN HAS OCCURRED THIS MORNING ACROSS MENARD AND SOUTHERN CONCHO COUNTY. DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES BETWEEN MENARD AND FORT MCKAVETT IN MENARD COUNTY...SINCE 8 AM. ALSO...A WEATHER OBSERVER 6 MILES NORTHWEST OF MENARD REPORTED A RAINFALL AMOUNT OF 2.16 INCHES. MORE SHOWERS AND THUNDERSTORMS ARE MOVING NORTHEAST ACROSS KIMBLE AND MENARD COUNTIES. AND ADDITIONAL 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND THROUGH 2 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN.
Special weather statement, Aug 13, 11:49 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 AM CDT SAT AUG 13 2005 TXZ066-127-131745- RUNNELS TX-TAYLOR TX- 1149 AM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT FOR TAYLOR AND RUNNELS COUNTIES... AT 1147 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF WINTERS...MOVING NORTH AT 15 MPH. ALSO...LAW ENFORCEMENT REPORTED PEA SIZE HAIL AND WIND GUSTS BETWEEN 40 TO 45 MPH IN WINTERS. * THE STRONG THUNDERSTORM WILL BE NEAR... WINTERS LITTLE ELM LAKE BY 1155 AM CDT PUMPHREY BY 1210 PM CDT DRASCO BY 1220 PM CDT BRADSHAW BY 1230 PM CDT OVALO...LAKE ABILENE...TUSCOLA AND LAWN BY 1245 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Aug 13, 12:04 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1204 PM CDT SAT AUG 13 2005 TXZ140-131800- BROWN TX- 1204 PM CDT SAT AUG 13 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT FOR BROWN COUNTY... AT 1158 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTH OF BROWNWOOD...MOVING NORTH AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... OWENS BY 1215 PM CDT LAKE BROWNWOOD NEAR BYRDS STORE AND BLANKET BY 1220 PM CDT MAY BY 1230 PM CDT US-183 NEAR THE BROWN-EASTLAND COUNTY LINE BY 1240 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:46 PM CDT | Flash Flood Warning | SJT | Coke, Nolan, Sterling | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.